MAUDE Adverse Event Report: SPINAL ELEMENTS, INC OVERWATCH; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SPINAL ELEMENTS, INC OVERWATCH; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 108-SS
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Patient underwent plif spinal fusion surgery (l5-s1) on (b)(6) 2021 to correct grade 3 spondylolisthesis and pain.Two weeks post operatively it was discovered that the left l5 lock screw had loosened.Revision surgery to replace the screw with a larger screw occurred on (b)(6) 2022.
 
Additional Manufacturer Narrative
Radiographs received confirmed the event.Returned devices were dimensionally measured and found to be in specification.Torque handle was tested and was in specification.Subject device was visually evaluated and marring of the bottom of the set screw that was in contact with the rod, suggests loosening and instability.Final tightening of the lock screw cannot be confirmed from the markings on the bottom of the set screw.Unknown factors include: patient activity at the time or prior to the event, patient bone quality, the degree of spinal instability or patient compliance with post-operative care instructions or if the patient sustained a fall/impact of any sort (no trauma was reported).Root cause is unknown.

Brand Name
OVERWATCH
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer Contact
peter perhach
3115 melrose drive, suite 200
carlsbad, CA 92010
7606071830
MDR Report Key13549446
Report Number3004893332-2022-00003
Device Sequence Number17424624
Product Code NKB
UDI-Device Identifier00840916131234
UDI-Public(01)00840916131234(10)201765(11)210526
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161842
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number108-SS
Device Catalogue Number108-SS
Device Lot Number201765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Initial Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight84 KG